Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 100, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at May 14, 2021, 2:59 AM PDT. It took effect at May 14, 2021, 6:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2021, 2:59 AM PDT (09:59 UTC)
- In effect from
- May 14, 2021, 6:00 PM PDT
- Expired
- May 15, 2021, 5:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
320 WHUS76 KSEW 140959 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 259 AM PDT Fri May 14 2021 PZZ131-132-141800- /O.CON.KSEW.SC.Y.0099.000000T0000Z-210514T1200Z/ /O.NEW.KSEW.SC.Y.0100.210515T0100Z-210515T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 259 AM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. Winds will ease during the day Friday, before increasing again during the evening hours. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT early this morning and again from 6 PM this evening to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-141800- /O.EXT.KSEW.SC.Y.0099.000000T0000Z-210515T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 259 AM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt and seas 8 to 10 ft at 8 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
5 follow-up statements
586 WHUS76 KSEW 141238 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 538 AM PDT Fri May 14 2021 PZZ170-173-176-142045- /O.CON.KSEW.SC.Y.0099.000000T0000Z-210515T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 538 AM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt and seas 8 to 10 ft at 8 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-142045- /O.CON.KSEW.SC.Y.0100.210515T0100Z-210515T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 538 AM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
368 WHUS76 KSEW 141602 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 902 AM PDT Fri May 14 2021 PZZ170-173-176-150015- /O.CON.KSEW.SC.Y.0099.000000T0000Z-210515T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 902 AM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt and seas 7 or 8 ft at 8 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-150015- /O.CON.KSEW.SC.Y.0100.210515T0100Z-210515T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 902 AM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
327 WHUS76 KSEW 142221 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 321 PM PDT Fri May 14 2021 PZZ156-150630- /O.EXB.KSEW.SC.Y.0099.210515T0000Z-210515T1200Z/ Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 321 PM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt and seas 7 or 8 ft at 8 seconds. * WHERE...Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ153-150630- /O.EXB.KSEW.SC.Y.0099.210515T0000Z-210515T0800Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- 321 PM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt and seas 7 or 8 ft at 8 seconds. * WHERE...Coastal Waters From James Island To Point Grenville Out 10 Nm. * WHEN...Until 1 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-150630- /O.EXT.KSEW.SC.Y.0099.000000T0000Z-210515T1900Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 321 PM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt and seas 7 or 8 ft at 8 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until noon PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-150630- /O.CON.KSEW.SC.Y.0100.210515T0100Z-210515T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 321 PM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
466 WHUS76 KSEW 150625 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 1125 PM PDT Fri May 14 2021 PZZ170-173-176-151430- /O.CON.KSEW.SC.Y.0099.000000T0000Z-210515T1900Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 1125 PM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt and seas 7 to 9 feet at 8 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until noon PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-151200- /O.CON.KSEW.SC.Y.0100.000000T0000Z-210515T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 1125 PM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ156-151200- /O.CON.KSEW.SC.Y.0099.000000T0000Z-210515T1200Z/ Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 1125 PM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt and seas 7 to 8 feet at 8 seconds. * WHERE...Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ153-150800- /O.CON.KSEW.SC.Y.0099.000000T0000Z-210515T0800Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- 1125 PM PDT Fri May 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt and seas 7 to 8 ft at 8 seconds. * WHERE...Coastal Waters From James Island To Point Grenville Out 10 Nm. * WHEN...Until 1 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
574 WHUS76 KSEW 150935 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 235 AM PDT Sat May 15 2021 PZZ156-151045- /O.CAN.KSEW.SC.Y.0099.000000T0000Z-210515T1200Z/ Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 235 AM PDT Sat May 15 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas will remain below advisory thresholds this morning, so the advisory has been cancelled. $$ PZZ170-173-176-151745- /O.EXT.KSEW.SC.Y.0099.000000T0000Z-210516T0600Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 235 AM PDT Sat May 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt and seas 6 to 9 feet at 7 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 10 to 60 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-151200- /O.CON.KSEW.SC.Y.0100.000000T0000Z-210515T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 235 AM PDT Sat May 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...West winds 10 to 20 kt with frequent gusts to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 13, 8:30 PM PDT, 6 hours 29 minutes earlier.
Area forecast discussion, May 13, 8:30 PM PDT, 6 hours 29 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
830 PM PDT Thu May 13 2021
.SYNOPSIS...Dry westerly to northwesterly flow aloft will persist
through Friday. Upper level ridging will build over the region
this weekend with sunny skies and warmer temperatures through
Sunday. The ridge is expected to weaken Monday setting up a more
active weather pattern with a series of weather systems moving
into the area next week.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...A weak split upper trough
will develop over the area tonight and Friday with dry northwest
flow aloft. Satellite shows low clouds massed along the coast
this evening. These should push partially inland into the
Southwest Interior tonight and Friday morning then burn off pretty
quick later Friday morning. Otherwise, Friday looks mostly sunny
with highs similar to today which is to say several degrees above
normal for much of the interior.
An upper ridge will build over the area on Saturday, bringing
another dry day. Weak low level onshore flow will continue for
areas of low clouds coast and Southwest Interior. Otherwise, it
will be another mostly sunny day with highs ticking up maybe
a degree or two.
The upper ridge over the area will flatten on Sunday as a weather
system rides by well to the north and low level onshore flow will
start to strengthen. This could bring morning low clouds a bit
further inland Sunday morning but these should still burn off for
another mostly sunny and relatively warm day. Schneider
.LONG TERM /MONDAY THROUGH THURSDAY/...Previous discussion...A
weak marine push Sunday night into Monday morning will cool
temperatures over the interior with the weakening ridge
- supported by the ensembles - showing an increasing potential for
showers mainly Monday evening. Tuesday and Wednesday continue to
look more unsettled with a cool upper level trough over the area.
Lower snow levels Monday night onward will dip to near 4500 feet
Tuesday and as low as 3500 feet Wednesday. Much cooler high
temperatures Tuesday and Wednesday will reach only into the mid
50s to around 60.
&&
.AVIATION...Satellite this evening shows generally clear
skies across the interior of Western Washington, as stratus has
remained along the Pacific Coast. Some passing mid to high level
clouds are streaming across SW WA. VFR conditions expected to
persist through much of the overnight period with the exception of
terminals along the coast as the stratus hangs on. Another round of
stratus looks to push inland overnight, however guidance hints it
will be less widespread than this morning. Any areas in stratus will
likely see a few hours of MVFR to IFR conditions tomorrow, before
stratus retreats back to the coast by 17-18Z. Northerly surface
winds will ease and become light this evening, before increasing
back to 5-10kts tomorrow morning.
KSEA...VFR conditions through this evening with passing cirrus
overhead. A brief period of stratus could make it into the
terminal Friday morning and could briefly reduce visibilities to
MVFR. N winds will become light this evening, increasing slightly to
5-10kts Friday morning. 14/Kristell
&&
.MARINE...High pressure offshore will remain the dominant
influence in the low levels over the next couple of days. This
will help to keep Western Washington in an onshore flow regime,
and will likely yield additional mornings with low stratus and
areas of fog over portions of the area waters (especially the
coastal waters.)
This evening, a stronger diurnal push is expected down the Strait,
which will prompt a small craft advisory for the central and eastern
portions of the area. West wind of around 25kts can be expected
from mid- evening to shortly before sunrise Friday. NW wind over
the outer Coastal Waters will also pick up to small craft
criteria this evening and looks to remain elevated through much of
the weekend.
Otherwise, expect additional diurnal westerly pushes down the
Strait each evening and overnight period into early next week.
Guidance still indicates that the pushes will strengthen each
day, with gradients still indicating the possibility for gale
force winds in the Strait Sunday evening/night.
Seas and swells appear rather calm over the next week at generally
7ft or less. 14/Kristell
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Friday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 1 AM PDT Saturday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.